Gabapentin

  • 22 Replies
  • 3622 Views
*

Kizzie

  • Administrator
  • Member
  • 7955
    • View Profile
Re: Gabapentin
« Reply #15 on: February 09, 2015, 09:01:54 PM »
Agreed Trees, different meds have different effects on people and sadly there isn't enough info about why that is. I have a really bad reaction to anti-anxiety meds for example, they shoot my anxiety waaaaay up.  ???   My doc and pdoc just shook their heads over that because they had no real idea why that was the case, it just was.   

Gaba made life with shingles bearable for me. Before I got the dose needed I just laid on the bed and cried I was in so much pain 24/7. And the Celexa I was prescribed last year about the same time made me feel more comfortable in my skin and able live a more normal life. At one point I was drinking and hiding in my closet my CPTSD and Social Anxiety Order had gotten so bad so I am grateful to have found a med that works so well for me.

I guess in the end all that can be said at this point in time is that unfortunately meds are a bit of a crap shoot, for some of us they make life livable, others unbearable.

Re: Gabapentin
« Reply #16 on: February 15, 2016, 12:01:56 AM »
my pysch recently prescribed me gabapentin as an alternative for xanax for my panic attacks, which he had written short perscriptions for periodically, but my tolerance built to the point .25 wasnt doing anything and he refused to write me another prescription for .5 (even though he had a while ago) because he said he was concerned about addiction. so he told me he'd write me one for gabapentin because it wasnt addictive. i asked if it had any side effects and he said other than drowsiness, NO. so now reading this im very concerned. this appointment was last week but im not getting the pills until tommorrow. :( im scared to try it

*

Kizzie

  • Administrator
  • Member
  • 7955
    • View Profile
Re: Gabapentin
« Reply #17 on: February 15, 2016, 01:22:43 AM »
Hi ReluctantAstronaut - If you are nervous, maybe discuss this with your pdoc to reassure yourself you do know of any possible side effects.  Perhaps s/he can start you on a low dose  to see how you fare and then increase it if/as needed.  You might feel a little more comfortable trying it then.  Another option may be to ask about alternative meds.

:hug:
« Last Edit: February 15, 2016, 01:27:34 AM by Kizzie »

*

Danaus plexippus

  • Member
  • 298
    • View Profile
Re: Gabapentin
« Reply #18 on: June 06, 2016, 07:34:54 PM »
My sister-in-law was horrified when she found out I was prescribed Neurontin! She was on it for pain after an auto accident and blames it for permanent brain damage. She used to have the most amazing memory, not anymore. My neurologist had me on 1200 mg a day. It made me fall asleep on my desk at work. I titrated myself down to 100 mg QD P.M. and hope to get off it altogether soon. My memory was not all that deluxe to begin with. Now I have to make lists for everything and I have to post a sign by the door "Warning did you read your list today?" otherwise I could go out without my keys and lock myself out. Really annoying if you live alone and your still in your PJs. Also it makes me clumsy, interferes with my hand/eye coordination and balance. I've fallen a lot. I've broken my tibia, fibula, rib #8 and my collarbone, not to mention numerous bruises, contusions, torn rotary cuffs and an injury to the brachial plexus. Oh, here is a very interesting resource for more info on Morontin: https://www.crazymeds.us/pmwiki/pmwiki.php/Meds/Neurontin

*

Danaus plexippus

  • Member
  • 298
    • View Profile
Re: Gabapentin
« Reply #19 on: June 09, 2016, 03:16:18 PM »
I'm down to 100 mg every other day. https://youtu.be/M8KdtJOCzOU  My mental fog used to last all day. Now it burns of after about 6 hours and two or three cups of tea. Titrating down even slowly results in insomnia and an occasional panic attack. Inconvenient, but this too shall pass.   

*

Kizzie

  • Administrator
  • Member
  • 7955
    • View Profile
Re: Gabapentin
« Reply #20 on: June 11, 2016, 01:58:24 AM »
Hi Danaus - That was a high dose you were on so I imagine you are having some withdrawal. Hopefully things will settle down completely once you're finished with it.

I too am weaning off Gaba although in my case it is/was for nerve damage caused by Shingles.  I was only on 200 mg per day and now am down to 100 and will stop completely next week.  I didn't get the brain fog or any other major symptoms really other than pain relief, but then was never on a really high dose so reducing hasn't been a problem.

It's interesting that people react so differently to the same meds.  I can't take anti-anxiety meds as they make me really anxious  :Idunno:   Hope things improve for you once you completely off of it.  :hug:  Good clip by the way  :)



« Last Edit: June 11, 2016, 01:59:59 AM by Kizzie »

*

Danaus plexippus

  • Member
  • 298
    • View Profile
Re: Gabapentin
« Reply #21 on: June 13, 2016, 12:00:22 PM »
Thanks, I play it often. it's in my favorites.

*

Danaus plexippus

  • Member
  • 298
    • View Profile
Re: Gabapentin
« Reply #22 on: June 17, 2016, 01:33:23 PM »
Ok, so, I'm off Neurontin, hooray for me! Now I get to live with 5 years worth of med induced brain damage. Everything looks all sparkly. Is this what happens when neurons come back to life or is my blood pressure plummeting again. I'll have something salty tonight and see if that helps. I was able to get to sleep easily last night and I got up with the alarm this morning. I was actually early for work today!  :woohoo: My shrink also prescribed Sertraline (Zoloft) and Klonopin (Clonazepam). Neurontin did not mix well with Sertraline and the three of them together put me under the table. My shrink wants to increase the Sertraline. Now that I'm off Neurontin, I may be able to tolerate an increase in Sertraline. If that happens, maybe I can get off Klonopin. I have non-alcoholic liver disease and my liver enzymes have tested on the dangerously high side. According to Drugs.com Klonopin is bad for the liver and kidneys.